Methadone mixed w/Nubain SCARY?
- 24 Oct 2009 by babidolli22
- 14 September 2013
- nubain, pain, methadone, withdrawal
The worst feeling ever,
I do know how it feels to be in withdrawal from methadone because last year I was on 80mgs and I had to go to the er one nite because I had the worst stomache pain ever and the nurse ended up giving me morphine via iv and after 2 shots it really wasn't helping the pain so she decided to give me "something stronger" she said and as soon as it went in the iv, I felt like I was dying and she then asked if i was on any meds and I told her methadone and she was like " omg,your in severe w/d rite now,just calm down ok" . Let me tell you she gave me 10mgs of nubain and you can't mix it w/methadone and I was in the worst w/d ever. She actually told me I almost died it was that bad and inorder to stabilize me they had to give me shot after shot of morphine and deludid which obviously could have put me into an OD so I was very lucky to wake up the next day. I was high as hell for 3 days after that and it was awful and this is the main reason why i'm so afraid and want to get off the methadone becuase I don't want to be in a situation like that again.
I'm currently on 120mgs per day and i'm doing great but I want off already. It's things like what I went through in the hospital that scare me the most about being on methadone because there are so many drugs that can interact badly w/methadone and so many dr's and nurses are not very educated on methadone treatment which makes it worse.
Anyway,what is the best way to start coming off the methadone so I won't get sick and feel little pain as possible?
As you found out, methadone is unlike any other opiate. So you have to treat it differently in the way you take it to the way you detox from it.
Remember that when you change your dose your serum level takes 5 days for the change to stablize. I have seen some people who drop 10 mgs and the next day they say " I can feel the change" I tell them that it's in there head that it takes a minjmum of 5 days before the change takes effect.
So, drop 10%and no more then 10% every 4-6 weeks. Once you get to 40-30 mgs you may want to drop just a couple mgs every 4 weeks or so. This is the time when you really have to go slow or you will go into slow and painful withdrawls with lower back pain like you have never felt. When you're down to your last 1mg some people even drop to .5mgs for a couple weeks and then .5 every other day until they finally stop. If you do this properly there is very little discomfort.
The other things that you need to do as you detox is to start eating a high protien diet and get out for a walk at least twice aday. Walking helps promote endorphine production which opiate abuse kicks the shit out of.n Most of us addicts actually stop producing endorphins which is one of the reasons that terribler depression follows a quick detox.
So remember to go slow and don't rush it or you will either relapse or suffer needlessly..Good luck... Dave
Hi babidolli22, I think mpvt just gave you the best advice you'll ever get when it comes to detoxing off methadone with as little discomfort and depression as possible. You sound like a person who does not want to die, so this is a very good opportunity to take mpvt's advice and go for it, before you're stuck on that stuff for the remainder of your life! The longer you're on it, the harder it will be to eliminate it permanently. I'll be thinking of you and hoping you do what's best for yourself, keemo7
My husband when in to the ER because he was vomiting for days and they gave him some promethazine. Well he had a headache that went with it and at first they gave him some toradol. When that didn't work that have him Nubain. I have never seen anyone go through hell before, He started throwing up violently and started having convulsions. My husband is on a small does of methodone and I guess the doctor didn't think it was a big deal because all he said was "sorry." That's it. Thats all we get. Now we not only have to pay for the ER visit, but the overnight staty as well.What the hell was he thinking!!!
When I gave birth to my daughter I was given Nubian. My labor was induced and I was given this drug which I knew nothing about,except it was given to control pain. I was on 200mg of Methadone,which was in my chart. I don't have to tell you the indescribable feeling of hardcore withdrawal this drug sends you into and it does it within seconds!!! I told the RN something is wrong! She actually told me I had to ride it out. Yes,one minute I am happy,because I am about to meet my baby and the next minute,boom! I am snoting,sweating,shaking and so afraid,because I couldn't understand what was going on. Mind you,I was also in labor and my water was broke. It was awful!! I looked at my husband and asked him,could he hear me,was I talking?? I kept telling the RN this is wrong,but she really didn't seem to care!!! I told my husband get someone else!! By then my baby's heart rate was berserk she was distressed,as was I.
That's when the RN finally did something! Finally a team of anesthesiologists came in,and gave me an epidural with fentanyl. They explained that the Nubian and methadone compete for the same receptors in the brain and basically cancel each other out! The RN should have known this!! I did come down and happy to report my baby was fine. Incidentally,the fine job the Drs did,inspired me to go to school and study in an area of anesthesia. I was on a high amount of Methadone,and got off. You must ween down slowly and if your in a maintenance program be real with yourself and counselor. If at all possible talk to your DR about clonidine,once you are at a low enough dose to come off. I found the first few weeks of being off methadone easier with clonidine,it helped my anxiety and the last few withdrawal symptoms,which by the way are not anything you can't handle with or without meds. As long as you're properly weened off. Good luck and don't be discouraged by the lack of sleep or your past transgressions. It's up to you to start anew. I am successful,now college educated,a mother and happy! Best of luck to you!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jan 2010 • 3 answers
Posted 13 Nov 2010 • 3 answers
Posted 13 Nov 2010 • 3 answers
Posted 23 Nov 2010 • 11 answers
Posted 28 Jan 2013 • 1 answer